Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 8, NWS Milwaukee, WI

May 19, 20136 counties in Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at May 19, 2013, 2:49 PM CDT for 6 counties in Wisconsin. It was in force for 56 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2013, 2:49 PM CDT (19:49 UTC)
Expired
May 19, 2013, 3:45 PM CDT
In force
56 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Green County, WI, Jefferson County, WI, Rock County, WI

The radar

The Milwaukee radar (KMKX), 73 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 3:03 PM CDTTSTM WND DMGEvansville, WIONE REPORT OF WIRES DOWN IN EVANSVILLE. TIME RADAR ESTIMATED.
May 19, 3:05 PM CDTTSTM WND GST 49Sw Madison, WISOUTHWEST SIDE OF MADISON.
May 19, 3:18 PM CDTTSTM WND DMGMadison, WICITY OF MADISON HAD ABOUT 10 REPORTS OF TREES DOWN. TIME RADAR ESTIMATED.
May 19, 3:20 PM CDTTSTM WND GST 60E Sun Prairie, WISPOTTER ESTIMATED WIND GUST.
May 19, 3:21 PM CDTTSTM WND GST 554 Ene Madison, WIKC9RBX MADISON

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2013-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 905 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2013-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
905 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

309 
WUUS53 KMKX 191949
SVRMKX
WIC021-025-027-045-055-105-192045-
/O.NEW.KMKX.SV.W.0008.130519T1949Z-130519T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
249 PM CDT SUN MAY 19 2013

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN...
  DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
  SOUTHERN DODGE COUNTY IN SOUTHEAST WISCONSIN...
  GREEN COUNTY IN SOUTH CENTRAL WISCONSIN...
  NORTHWESTERN JEFFERSON COUNTY IN SOUTHEAST WISCONSIN...
  NORTHWESTERN ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 345 PM CDT

* AT 244 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MONROE
  AIRPORT...AND MOVING NORTHEAST AT 50 MPH.

  HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...MONROE AIRPORT REPORTED A 59 MPH WIND GUST AT 238 PM.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BROOKLYN AND EVANSVILLE AROUND 300 PM CDT.
  OREGON AROUND 305 PM CDT.
  STOUGHTON AROUND 310 PM CDT.
  MCFARLAND AROUND 315 PM CDT.
  DEERFIELD AND CAMBRIDGE AROUND 325 PM CDT.
  WATERLOO AND MARSHALL AROUND 335 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
DAYTON...UNION...COOKSVILLE...UTICA...ROCKDALE...HUBBLETON...RICHWOOD
AND REESEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4269 8984 4311 8984 4349 8933 4325 8845
      4255 8936
TIME...MOT...LOC 1948Z 221DEG 45KT 4270 8951

HAIL...0.75IN
WIND...70MPH

$$

MEB
3 follow-up statements
476 
WWUS53 KMKX 192004
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
304 PM CDT SUN MAY 19 2013

WIC021-025-027-045-055-105-192045-
/O.CON.KMKX.SV.W.0008.000000T0000Z-130519T2045Z/
COLUMBIA WI-DANE WI-DODGE WI-GREEN WI-JEFFERSON WI-ROCK WI-
304 PM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ROCK...NORTHWESTERN JEFFERSON...GREEN...SOUTHERN DODGE...DANE AND
SOUTHEASTERN COLUMBIA COUNTIES UNTIL 345 PM CDT...

AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BLACK EARTH TO OREGON TO FOOTVILLE...MOVING NORTHEAST
AT 55 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MADISON CAPITOL SQUARE...STOUGHTON...SHOREWOOD HILLS AND MONONA
  AROUND 310 PM CDT.
  I90/94 INTERCHANGE...WAUNAKEE...MAPLE BLUFF AND EDGERTON AROUND 315
  PM CDT.
  MADISON TRUAX AIRPORT...WINDSOR AND COTTAGE GROVE AROUND 320 PM
  CDT.
  LODI...SUN PRAIRIE...LAKE RIPLEY AND DEERFIELD AROUND 325 PM CDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE MARXVILLE...
FULTON...HENRY VILAS ZOO...CAMP RANDALL STADIUM...INDIANFORD...
ALBION...UTICA...TOKEN CREEK...ROCKDALE AND DANE.

LAT...LON 4269 8984 4311 8984 4349 8933 4325 8845
      4255 8936
TIME...MOT...LOC 2004Z 219DEG 46KT 4313 8973 4296 8939
          4275 8920
WIND...HAIL 70MPH 0.75IN

$$

KAPELA
810 
WWUS53 KMKX 192020
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
320 PM CDT SUN MAY 19 2013

WIC045-192029-
/O.CAN.KMKX.SV.W.0008.000000T0000Z-130519T2045Z/
GREEN WI-
320 PM CDT SUN MAY 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR GREEN COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4293 8942 4311 8984 4349 8933 4325 8845
      4269 8918
TIME...MOT...LOC 2019Z 218DEG 37KT 4325 8961 4311 8924
          4286 8908

$$

WIC021-025-027-055-105-192045-
/O.CON.KMKX.SV.W.0008.000000T0000Z-130519T2045Z/
COLUMBIA WI-DANE WI-DODGE WI-JEFFERSON WI-ROCK WI-
320 PM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
ROCK...NORTHWESTERN JEFFERSON...SOUTHERN DODGE...DANE AND
SOUTHEASTERN COLUMBIA COUNTIES UNTIL 345 PM CDT...

AT 317 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 6 MILES SOUTHEAST OF SAUK CITY TO I90/94
INTERCHANGE TO EDGERTON...AND MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WINDSOR AND SUN PRAIRIE AROUND 325 PM CDT.
  LODI AND LAKE RIPLEY AROUND 330 PM CDT.
  MARSHALL AROUND 335 PM CDT.
  WATERLOO AND POYNETTE AROUND 340 PM CDT.
  COLUMBUS AND RIO AROUND 345 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE TOKEN CREEK...DANE...
BUSSEYVILLE...MORRISONVILLE...DEANSVILLE...ROCKDALE...EAST BRISTOL...
ARLINGTON...MILFORD AND OTSEGO.

LAT...LON 4293 8942 4311 8984 4349 8933 4325 8845
      4269 8918
TIME...MOT...LOC 2019Z 218DEG 37KT 4325 8961 4311 8924
          4286 8908

HAIL...<.75IN
WIND...60MPH

$$

KAPELA
845 
WWUS53 KMKX 192031
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
331 PM CDT SUN MAY 19 2013

WIC021-025-027-055-105-192045-
/O.CON.KMKX.SV.W.0008.000000T0000Z-130519T2045Z/
COLUMBIA WI-DANE WI-DODGE WI-JEFFERSON WI-ROCK WI-
331 PM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
ROCK...NORTHWESTERN JEFFERSON...SOUTHERN DODGE...NORTHEASTERN DANE
AND SOUTHEASTERN COLUMBIA COUNTIES UNTIL 345 PM CDT...

AT 326 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM LODI TO MARSHALL TO 7 MILES WEST OF FORT
ATKINSON...AND MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  POYNETTE AND WATERLOO AROUND 340 PM CDT.
  COLUMBUS AND JOHNSON CREEK AROUND 345 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE MILFORD...HUBBLETON...
DANVILLE...OTSEGO...DOYLESTOWN AND REESEVILLE.

LAT...LON 4295 8939 4320 8972 4349 8933 4325 8845
      4269 8918
TIME...MOT...LOC 2031Z 219DEG 37KT 4332 8947 4320 8910
          4295 8893

HAIL...0.75IN
WIND...60MPH

$$

KAPELA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 12:13 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, May 19, 12:13 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1213 PM CDT SUN MAY 19 2013

.UPDATE...

WATER VAPOR IMAGERY IS SHOWING A SERIES OF SHORT WAVES/VORT
MAXES/PERTURBATIONS LINING UP FROM THE PACIFIC NW TO NORTHERN NEW
MEXICO/PANHANDLE REGION OF TX/OK THAT WILL BE DIVING INTO AND AROUND
THE BASE OF A DEEPENING TROUGH OVER THE DAKOTAS. THESE WILL PROVIDE
THE TRIGGERING MECHANISM FOR SUCCESSIVE ROUNDS OF SHOWERS AND STORMS
OVER THE NEXT 24 TO 36 HOURS.

KEEPING AN EYE ON CONVECTION IN SOUTHEAST IOWA THAT IS ASSOCIATED
WITH A SHORTWAVE TROUGH EXTENDING SE FROM THE MCV OVER WESTERN IOWA.
THESE WILL MOVE NORTHEAST EARLY THIS AFTERNOON...BUT NOT SURE IF
THEY WILL HOLD TOGETHER AS THEY REACH FAR SOUTH CENTRAL WI 20-21Z.
SLIGHT STRENGTHENING OF THE LLJ OVER IL DURING THIS TIME ALONG WITH
850MB WARM AIR ADVECTION AND THIS SHORTWAVE TROUGH...ALONG WITH
MIXED LAYER CAPE 1000-1300 J/KG AND SHEAR PARAMETERS /0-3KM SHEAR
AROUND 20 KNOTS WILL BE FAVORABLE TO SUPPORT ONGOING SURFACE-BASED
CONVECTION AT THAT TIME. THE SEVERE POTENTIAL IS THERE FOR HAIL AND
STRONG WINDS.

THERE IS ANOTHER SHORTWAVE ON THE HEELS OF THIS ONE...CURRENTLY OVER
CENTRAL KANSAS. MESOSCALE MODELS SHOW THIS ONE TO BE THE SOURCE OF
AN OVERNIGHT CONVECTIVE COMPLEX...LIKELY HITTING SOUTHERN WI FROM
06Z TO 12Z MONDAY. SEVERE HAIL AND WINDS AND HEAVY RAIN/FLOODING ARE
POSSIBLE WITH THIS ROUND.

THEN IT WILL BE A MATTER OF HOW QUICKLY THE CONVECTIVE DEBRIS CAN
CLEAR IN ORDER FOR THE ATMOSPHERE TO RE-DESTABILIZE IN SOUTHERN WI.
THE CRAVEN-WIEDENFELD AGGREGATE SEVERE PARAMETER /CWASP/ IS
BASICALLY A SCORING/RATING SYSTEM FOR SEVERE WEATHER PARAMETERS. A
VALUE OVER 80 CORRESPONDS WITH A GOOD CHANCE FOR SEVERE WEATHER IN
THAT AREA. WE CONTINUE TO SEE VALUES IN THE 80S OVER SOUTHERN WI 18Z
MONDAY TO 06Z TUESDAY. IF THE ATMOSPHERE CAN RECOVER FROM ANY
OVERNIGHT CONVECTION IN TIME...THEN SURFACE-BASED SEVERE STORMS WILL
BE LIKELY. LARGE HAIL...STRONG WINDS AND TORNADOES WOULD ALL BE
POSSIBLE. STAY TUNED TO THE FORECAST.

&&

.AVIATION/18Z TAFS/...

VFR CONDITIONS EXPECTED TODAY AND MOST OF TONIGHT IN THE EAST.
THUNDERSTORMS IN SOUTHEAST IOWA/WEST CENTRAL IL HAVE THE POTENTIAL
TO MAKE IT INTO SOUTH CENTRAL WI BY 21Z THIS AFTERNOON IF THEY DO
NOT DISSIPATE BEFOREHAND. THESE WILL DIMINISH BY MID EVENING IF THEY
GET HERE. THEN ANOTHER ROUND OF CONVECTION IS LOOKING MORE LIKELY
FOR AFTER MIDNIGHT TONIGHT...WHICH WOULD MAKE IT INTO SOUTHEAST WI
EARLY MONDAY MORNING. THUNDERSTORMS WILL HAVE THE POTENTIAL FOR
STRONG WINDS AND HAIL TONIGHT. THUNDERSTORMS MAY MAKE IT INTO ERN
CWA BY EARLY MON.

&&

.PREV DISCUSSION... /ISSUED 328 AM CDT SUN MAY 19 2013/

TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM.

OVERNIGHT CLEARING AND ERN CWA DECOUPLING WL RESULT IN PATCHY FOG
EARLY THIS MRNG.  BETTER CHANCE FOR THE FOG IN THE EAST DUE TO
LIGHTER WINDS WHILE CIRRUS BLOWOFF FROM UPSTREAM CONVECTION
AFFECTING WRN CWA.  WL NEED TO KEEP EYE ON IOWA CONVECTION AS SMALL
CHANCE IT MAY HOLD TOGETHER AND CROSS MS RIVER INTO SOUTHWEST WI
EARLY THIS MRNG.  OTHERWISE BETTER CHANCE THIS AFTN IN THE WEST AS
MID LEVEL HEIGHTS BEGIN TO FALL AND UPSTREAM CONVECTIVELY INDUCED
SHORT WAVE CURRENTLY OVER SRN KS TRACKS NNE WHILE LOW LEVEL JET BEGINS
TO STRENGTHEN INTO WRN WI.

PRECIPITABLE WATER VALUES REMAIN 1.25 TO 1.5 INCHES FOR THE
FORESEEABLE FUTURE...AVERAGING 150 PERCENT OF NORMAL.  COMBINATION
OF THIS FIRST MID-LEVEL SHORT WAVE AND PIVOTING LOW LEVEL JET SHOULD
BRING A PERIOD OF THUNDERSTORMS TO WESTERN CWA THIS EVENING.
CORFIDI VECTORS REMAIN BELOW 10KTS FOR MUCH OF TONIGHT IN THE WEST.
WARM CLOUD DEPTH OVER 11K FEET SO PRECIPITATION EFFICIENCY LOOKS
FAVORABLE FOR A POTENTIAL HEAVY RAINFALL.  HOWEVER CONCERN OVER LACK
OF STRONG 925-850MB MOISTURE CONVERGENCE AND PERSISTENT THETA-E
ADVECTION.  3 HOUR FLASH FLOOD GUIDANCE 2-2.5 INCHES IN THE WEST SO
WL HOLD OFF ON FLASH FLOOD WATCH.  HYDROLOGIC OUTLOOK AND HWO WL
MENTION HEAVY RAINFALL THREAT.

0-6KM BULK SHEAR INCREASES OVERNIGHT IN THE WEST TO 45 KNOTS.  LOW
LEVEL SHEAR IN THE EVENING AROUND 20KTS WITH 0 TO 3 KM VORTICITY
GENERATION POTENTIAL AROUND 0.3.  DEWPTS MOST LIKELY WL REACH THE
LOW TO MID 60S IN THE WEST RESULTING IN CAPES OVER 1500 J.
POTENTIAL FOR SFC BASED CONVECTION THIS EVENING IN WEST WITH A
SECOND ROUND LIKELY LATER TONIGHT AS SECOND STRONGER SHORT WAVE
MOVES NORTHEAST AROUND DEEPENING PLAINS LOW.  SECOND ROUND OF
CONVECTION LATER TONIGHT LIKELY TO BE ELEVATED.

MONDAY AND MONDAY NIGHT - CONFIDENCE...MEDIUM
STILL LOOKING LIKE A DECENT SETUP FOR SEVERE STORMS. UPPER SYSTEM
WILL BE CLOSER. FLOW AT ALL LEVELS WILL BE ON THE INCREASE AND SRN
WI MUCH MORE IN THE GENESIS REGION OF STORM DEVELOPMENT. OVERALL GFS
MORE FAVORABLE THAN THE NAM WITH RESPECT TO THERMODYNAMICS. EVEN THE
NAM RAISES ENOUGH CONCERN. ML CAPE VALUES BETWEEN 1500-2000 J/KG
ESPECIALLY ACRS SC WI. 0-1KM SHEAR 15-20 KNOTS AND 0-6KM SHEAR 35-40
KNOTS. 850 SSW LLJ OF 25-35 KNOTS SUPPORTING A CONTINUAL FEED OF
MOIST AND UNSTABLE AIRMASS. INITIALLY WE WILL BE ON THE NOSE OF 250
MILLIBAR JET STREAK AND THEN TRANSITION TO MORE OF A RIGHT REAR
POSITION FOR MONDAY NIGHT. MODELS SHOW A RELATIVE MIN IN QPF MONDAY
AFTERNOON WITH MORE OF A MAX RETURNING MONDAY EVENING. APPEARS
GREATER COVERAGE OF PRECIP WILL COME IN THE MORNING BUT EXPECTING
ENOUGH RECOVERY TO HEIGHTEN CONCERN DURING THE AFTERNOON AND EVENING
HOURS. CWASP VALUES FROM BOTH THE ECMWF AND GFS SHOWING IMPRESSIVELY
HIGH VALUES IN THE LOW 80S. NEW DAY 2 OUTLOOK HAS EXPANDED HATCHED
AREA MUCH FURTHER NORTH INTO MUCH OF EASTERN IOWA THAN THE OLD DAY
3.

TUESDAY AND WEDNESDAY - CONFIDENCE...MEDIUM
UPPER PATTERN SLOW TO MOVE. MORE STORMS. UPPER CIRCULATION WILL
CONTINUE TO WRAP VORT MAXES INTO THE AREA KICKING OFF CONVECTION.
LOW LEVEL JET REMAINS IN PLACE. UPPER JET ORIENTATION SUGGESTS RIGHT
REAR QUAD DIVERGENCE. NAM HAS SURFACE BOUNDARY FARTHER NORTH WHILE
ECMWF/GFS KEEP FRONT WAVERING ACROSS THE NORTHERN CWA. THE SURFACE
LOW MOVES ACROSS SRN WI WEDNESDAY. 500 MILLIBAR TROUGH SLOWEST TO
ARRIVE ON THE 00Z GFS AND GEM WHILE THE 12Z ECMWF IS MORE
PROGRESSIVE. CWASP NUMBERS REMAIN QUITE IMPRESSIVE TUESDAY ON THE
GFS...IN THE UPPER 70S TO LOW 80S. THESE NUMBERS COME DOWN A BIT
WEDNESDAY THOUGH WITH LOW AND BOUNDARY IN THE AREA CONVECTIVE
POTENTIAL STILL IN PLACE.

THURSDAY - CONFIDENCE...MEDIUM
00Z GEM AND GFS LINGER 500 MILLIBAR TROUGH ACROSS THE AREA WHILE THE
12Z ECMWF IS MORE PROGRESSIVE. WILL KEEP SHRA IN THE FORECAST.

FRIDAY - CONFIDENCE...MEDIUM
GFS AND ECMWF BOTH SHOW HIGH PRESSURE BUILDING IN WHICH WILL BRING A
MUCH NEEDED DRY DAY.

SATURDAY - CONFIDENCE...LOW
12Z ECMWF WAS RATHER PROGRESSIVE ON EVOLVING WAA REGIME WITH
CONVECTION BRUSHING THE AREA WITH GREATEST POTENTIAL ACRS IA/IL.
MEANWHILE 00Z GFS KEEPS THE AREA UNDER THE INFLUENCE OF THE
SURFACE/850 HIGH PRESSURE RIDGE.

AVIATION/12Z TAFS/...PATCHY LIGHT FOG EXPECTED EARLY THIS MORNING
DUE TO HIGHER SURFACE DEWPTS AND LESS BOUNDARY LAYER MIXING BUT
SHOULD DISSIPATE QUICKLY. IN ADDITION...CIRRUS SHIELD FROM
UPSTREAM CONVECTION ALSO WILL CONTRIBUTE TO FOG REMAINING PATCHY
IN WEST...ALONG WITH A BIT MORE BOUNDARY LAYER MIXING IN THE WEST.
OTRW VFR CONDITIONS EXPECTED TODAY AND MOST OF TONIGHT IN THE
EAST. PERIODS OF THUNDERSTORMS LIKELY TO AFFECT KMSN WITH
POTENTIAL FOR STRONG WINDS AND HAIL TONIGHT. THUNDERSTORMS MAY
MAKE IT INTO ERN CWA BY EARLY MON.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

UPDATE...MRC/REM
TODAY/TONIGHT AND AVIATION/MARINE...COLLAR MONDAY
THROUGH SATURDAY...MBK
Hazardous weather outlook, May 19, 4:09 AM CDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
409 AM CDT SUN MAY 19 2013

WIZ046-047-051-052-056>060-062>072-200915-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
409 AM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING OVER SOUTH CENTRAL WISCONSIN. DAMAGING WINDS...LARGE HAIL
AND TORNADOES ARE POSSIBLE. PERIODS OF THUNDERSTORMS ARE EXPECTED
OVER SOUTH CENTRAL WISCONSIN TONIGHT...WITH A CHANCE FOR
THUNDERSTORMS IN SOUTHEAST WISCONSIN. HEAVY FLOODING RAINFALL MAY
ACCOMPANY THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRENGTHENING LOW PRESSURE IN THE NORTHERN PLAINS WILL MOVE
SLOWLY EAST THROUGH EARLY NEXT WEEK. INCREASING WINDS ASSOCIATED
WITH THIS LOW PRESSURE AREA WILL CONTRIBUTE TO INCREASING MOISTURE
AND INSTABILITY DURING THIS PERIOD.

PERIODS OF THUNDERSTORMS ARE EXPECTED FROM MONDAY THROUGH WEDNESDAY.

SOME OF THE THUNDERSTORMS WILL BE STRONG TO SEVERE MONDAY AND
TUESDAY. DAMAGING WINDS...LARGE HAIL AND TORNADOES WILL ALL BE
POSSIBLE. IN ADDITION...THE REPEATED BOUTS OF THUNDERSTORMS MAY
PRODUCE FLOODING RAINFALL. STAY ABREAST OF THE LATEST FORECASTS
FOR THE AREA FOR THE NEXT FEW DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD PREPARE FOR POSSIBLE ACTIVATION TONIGHT THROUGH
TUESDAY.

LMZ643>646-200915-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
409 AM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TONIGHT NORTH OF PORT WASHINGTON...WITH A
CHANCE FOR LATE NIGHT THUNDERSTORMS FARTHER SOUTH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE LIKELY AT TIMES MONDAY THROUGH WEDNESDAY AS
SLOW MOVING LOW PRESSURE MOVES ACROSS THE WESTERN GREAT LAKES.
SOME OF THE THUNDERSTORMS WILL BE STRONG TO SEVERE.

WWW.WEATHER.GOV/MKX

MBK

In the hours before

Special weather statement, May 19, 1:47 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
147 PM CDT SUN MAY 19 2013

WIZ062-067-068-191930-
GREEN-IOWA-LAFAYETTE-
147 PM CDT SUN MAY 19 2013

...STRONG THUNDERSTORM MOVING INTO LAFAYETTE COUNTY...

AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS 26 MILES SOUTHWEST OF
DARLINGTON...MOVING NORTHEAST AT 45 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  SHULLSBURG BY 205 PM CDT...
  DARLINGTON BY 215 PM CDT...
  YELLOWSTONE LAKE STATE PARK BY 230 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MEB
Local storm report, May 19, 2:44 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
244 PM CDT SUN MAY 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     TSTM WND GST     MONROE AIRPORT          42.62N 89.59W
05/19/2013  M59 MPH          GREEN              WI   AWOS

            AIRPORT AWOS...SUSTAINED 30 MPH WITH GUSTS TO 59 MPH.

&&

RKAPELA

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 2:21 PM CDTSevere Thunderstorm WarningMKXDane, Green, Iowa, Lafayette, Rock39 min
May 19, 3:36 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Dodge, Jefferson39 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.